MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Catalog Number EX060403CS
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant was unable to provide any further patient details.
 
Event or Problem Description
It was reported that the stent delivery system could only be advanced half way through through a 6 f introducer sheath over a 0.014"' guide wire.Therefore, the delivery system was removed from the introducer sheath over the guide wire without issue.Another introducer sheath was used with a another device to perform the procedure by using the same access.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.On the basis of the evaluation of the returned device, the reported event could not be confirmed.During the performed patency test, a device compatible 0.035" guide wire could be inserted into and advanced through the delivery system easily.In addition, the delivery system could be inserted into a 6 f introducer sheath without issue.Therefore, the reported event could not be reproduced.Potential factors which may have contributed to the reported event have been considered.Previous investigations of similar complaints have been reviewed.This kind of event may be related to a difficult vessel anatomy which can lead to increased friction.In this case, no anatomical details were provided.Also the use of inappropriately sized or damaged accessories may contribute to this type of event.As reported, an appropriate 6 f introducer sheath was used during the procedure, however, the diameter of the guide wire used was 0.014" which is considered a contributing factor to the reported event.The reported event also may be related to rough handling of the device.On the basis of the information available and the evaluation of the returned device, a definite root cause could not be determined.The ifu states: "examine the stent and delivery system device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used." furthermore, the ifu states: "if resistance is met during delivery system introduction, the system should be removed and another system should be used.(.) advance the stent system over the 0.035" diameter guide wire through the sheath introducer (.) always use an introducer sheath for the implant procedure to protect the vasculature and the puncture site.A 6 f (2.0 mm) or larger introducer sheath is recommended.".
 
Event or Problem Description
It was reported that the stent delivery system could only be advanced half way through a 6 f introducer sheath over a 0.014"' guide wire.Therefore, the delivery system was removed from the introducer sheath over the guide wire without issue.Another introducer sheath was used with a another device to perform the procedure by using the same access.There was no reported patient injury.

Brand Name
LIFESTENT VASCULAR AND BILIARY STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5995955
Report Number9681442-2016-00258
Device Sequence Number16252002
Product Code NIP
UDI-Device Identifier04049519001197
UDI-Public(01)04049519001197(17)180324(10)ANAQ3369
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/24/2018
Device Catalogue NumberEX060403CS
Device Lot NumberANAQ3369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2016
Supplement Report FDA Received Date11/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR